Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 23, 2000, 6:53 PM CDT for Benton County, Houston County, Stewart County, Tennessee. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2000, 6:53 PM CDT (23:53 UTC)
- Expired
- May 23, 2000, 8:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:15 PM CDT | Thunderstorm Wind 50 E | Camden, TN | Sheriff's dispatcher reported a large tree limb down in her yard. |
| May 23, 7:25 PM CDT | Tornado F1 | Dover, TN | Campers reported 2 trees blown down. The tornado dissipated over the lake as a waterspout. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
555 WUUS54 KOHX 232355 SVRBNA TNC005-083-161-240100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 653 PM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF BIG SANDY WESTERN HOUSTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF TENNESSEE RIDGE WESTERN STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 800 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF DOVER...MOVING SOUTHEAST AT 25 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:30 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 23, 2:30 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT TUE MAY 23 2000 CURRENT...NE SECTIONS OF CWA STILL RECEIVING STRONG CONVECTION BUT ACTIVITY IS MOVING INTO ERN TN. SOME MORE STRONG TSTMS ARE OCCURING OVER CENTRAL KY AND COULD SKIRT BY OUR NE ZONES AGAIN LATER THIS AFTN/EVE. TEMPS IN 70S TO LOWER 80S W/ ALL CLOUD COVER AND RAIN-COOLED AIR. SW WINDS HAVE KICKED UP TO NEAR 20 KTS MANY LOCATIONS. FORECAST...HAVE DECIDED TO GO WITH THE AVN/ETA SOLUTION IN BRINGING THE FRONT TO N DOWN A LITTLE SLOWER THAN NGM. THE FRONT BECOMES STATIONARY FROM SRN MO-PANHANDLE TX TONITE WHILE NORTHERN END HAS SERIES OF PINWHEEL FRONTS MOVING ACROSS NERN STATES. BY 12Z THU THE FRONT IS INTO OUR FAR NW ZONES. CONVECTION WILL FIRE UP AGAIN TONITE ALONG FRONT IN SRN MO WITH H7 FLOW STEERING STORMS TO THE SE AGAIN...MUCH LIKE LAST NITE. WENT WITH LIKELY POPS IN OUR NE HALF OF CWA...LESSER POPS SW HALF. SOME MAY BE SEVERE AGAIN. UPPER AIR SUPPORT LAXES AFTER TONITE BUT WEE WILL STILL BE IN UNSTABLE AIRMASS AND CHC POPS WARRANTED INTO THU WHEN FRONT GOES THRU AND A LITTLE COOLER AIR USHERED IN. AS FOR TEMPS...WENT A LITTLE COOLER AS A RULE. BNA EB 65/86/66/83 7533 CSV EB 63/81/63/80 7533 .BNA...NONE. MAG
In the hours before
Special weather statement, May 23, 1:28 PM CDT, 5 hours 25 minutes before
TNZ009>011-029>034-064>066-080-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 128 PM CDT TUE MAY 23 2000 ...THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCHES FOR THE CUMBERLAND PLATEAU REGION THIS AFTERNOON... TWO SEVERE THUNDERSTORM WATCHES ARE IN EFFECT FOR THE CUMBERLAND PLATEAU REGION THIS AFTERNOON. ONE SEVERE THUNDERSTORM WATCH INCLUDES MACON...CLAY...TROUSDALE...SMITH...AND DEKALB COUNTIES UNTIL 400 PM CDT. ANOTHER SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PICKETT... OVERTON...FENTRESS...PUTNAM...CUMBERLAND...AND VAN BUREN COUNTIES UNTIL 600 PM CDT. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS OF UP TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 14 JBW
Local storm report, May 23, 2:01 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
201 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM BYRDSTOWN TN WIND DAMAGE
05/23/00 PICKETT SHERIFF REPORTED TREES AND
POWER LINES DOWN ACROSS
COUNTYLocal storm report, May 23, 2:07 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
207 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 3 NNE BYRDSTOWN TN .75 INCH HAIL
05/23/00 PICKETT SPOTTER REPORTED THE HAIL
AT GREEN BRIER
HSSpecial weather statement, May 23, 2:30 PM CDT, 4 hours 23 minutes before
TNZ009>011-029>034-064>066-080-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT TUE MAY 23 2000 ...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE CUMBERLAND PLATEAU REGION THROUGH 600 PM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CUMBERLAND PLATEAU REGION THROUGH 600 PM CDT. THE COUNTIES AFFECTED ARE PICKETT... OVERTON...FENTRESS...PUTNAM...CUMBERLAND...AND VAN BUREN COUNTIES. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS OF UP TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 14 JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 26 min |
| May 23, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| May 23, 2:31 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 29 min |
| May 23, 3:00 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 20 min |
| May 23, 3:18 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 23, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 30 min |
| May 23, 4:15 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| May 23, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| May 23, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 34 min |
| May 23, 1:50 PM CDT | Tornado Warning | OHX | Pickett | 40 min |
| May 23, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 52 min |
| May 23, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.